Alert archive / Massachusetts / Wind Advisories in 2010

Wind Advisory 6, NWS Boston/Norton, MA

January 29, 2010Barnstable County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Jan 29, 2010, 7:26 PM EST for Barnstable County, Nantucket County, Massachusetts. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2010, 7:26 PM EST (00:26 UTC)
Expired
Jan 30, 2010, 12:00 AM EST
In force
5 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2010-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2010-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -114 square meters per square second.1939587897117136156175194214Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
113 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS71 KBOX 300026
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EST FRI JAN 29 2010


MAZ022-024-300500-
/O.EXP.KBOX.WI.Y.0005.000000T0000Z-100130T0000Z/
/O.NEW.KBOX.WI.Y.0006.100130T0026Z-100130T0500Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
726 PM EST FRI JAN 29 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

THE WIND ADVISORY HAS BEEN REISSUED FOR NANTUCKET AND OUTER CAPE COD
WHERE SUSTAINED WINDS WILL BRIEFLY EXCEED 30 MPH THIS EVENING WITH
GUSTS STILL NEAR 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CTZ002>004-MAZ004>007-009>021-023-026-NHZ012-RIZ001>008-300130-
/O.EXP.KBOX.WI.Y.0005.000000T0000Z-100130T0000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-DUKES MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
VINEYARD HAVEN...AYER...MANCHESTER...NASHUA...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
726 PM EST FRI JAN 29 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR MOST OF THE REMAINDER OF
SOUTHERN NEW ENGLAND OTHER THAN CAPE COD AND NANTUCKET.



$$
2 follow-up statements
333 
WWUS71 KBOX 300028 AAA
NPWBOX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
728 PM EST FRI JAN 29 2010

MAZ022-024-300500-
/O.CON.KBOX.WI.Y.0006.000000T0000Z-100130T0500Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
728 PM EST FRI JAN 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

THE WIND ADVISORY HAS BEEN REISSUED FOR NANTUCKET AND OUTER CAPE
COD WHERE SUSTAINED WINDS WILL BRIEFLY EXCEED 30 MPH THIS EVENING
WITH GUSTS STILL NEAR 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

..THIS UPDATED STATEMENT CORRECTS THE DOUBLE HEADLINE..
131 
WWUS71 KBOX 300503
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1203 AM EST SAT JAN 30 2010

MAZ022-024-300615-
/O.EXP.KBOX.WI.Y.0006.000000T0000Z-100130T0500Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
1203 AM EST SAT JAN 30 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS HAVE DIMINISHED...BUT WILL CONTINUE TO GUST
UP TO 30 TO 35 MPH THROUGH THE REMAINDER OF THE NIGHT ACROSS CAPE COD
AND NANTUCKET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 6:29 PM EST, 57 minutes earlier.

Area forecast discussion, Jan 29, 6:29 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
629 PM EST FRI JAN 29 2010

.SYNOPSIS...
ARCTIC AIR WILL CONTINUE TO MOVE INTO SOUTHERN NEW ENGLAND TONIGHT
FOLLOWED BY HIGH PRESSURE SATURDAY. A COLD FRONT MOVES ACROSS THE
REGION SUNDAY NIGHT REINFORCING THE COLD AIR. HIGH PRESSURE FROM
CANADA CONTINUES THE DRY WEATHER MONDAY AND TUESDAY. LOW PRESSURE
PASSES SOUTH OF NEW ENGLAND WEDNESDAY. HIGH PRESSURE MOVES OVERHEAD
THURSDAY THEN A STRONGER AND LARGER LOW PRES SYSTEM PROBABLY DEVELOPS
OVER THE SOUTHEAST UNITED STATES FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WEST TO NORTHWESTERLY WINDS CONTINUE TO GUST UP TO 40 KTS ACROSS
SOUTHERN NEW ENGLAND THIS AFTERNOON. THESE WINDS WILL DIMINISH
SOMEWHAT OVERNIGHT AS THE PRESSURE GRADIENT CONTINUES TO WEAKEN AND
COLDEST AIR MOVES EASTWARD. A WIND ADVISORY REMAINS IN EFFECT THROUGH
6 PM. WHILE THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA SUSTAINED
WINDS WILL CONTINUE IN THE 10 TO 20 KT RANGE WITH GUSTS UP TO 35
KTS...PARTICULARLY ACROSS THE HIGHER TERRAIN. COUPLED WITH VERY COLD
TEMPERATURES /DOWN INTO THE SINGLE DIGITS BOTH ABOVE AND BELOW ZERO/
ACROSS MOST OF SOUTHERN NEW ENGLAND...WIND CHILLS WILL FALL INTO THE
NEGATIVE SINGLE DIGITS TO TEENS. THE LOWEST WIND CHILLS WILL BE
ACROSS THE EAST SLOPES OF THE BERKSHIRES...AND THE HIGHER TERRAIN OF
WORCESTER COUNTY WHERE WIND CHILLS IN THE -15 TO -20 RANGE WILL BE
COMMON. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED WITH THIS FORECAST
PACKAGE FOR THESE AREAS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE CONTINUES TO BUILD INTO SOUTHERN NEW ENGLAND ON
SATURDAY ALLOWING FOR MOSTLY SUNNY TO SUNNY SKIES ACROSS THE AREA.
LATE IN THE DAY...HIGH CLOUDS ASSOCIATED WITH THE LOW PRESSURE
MOVING NORTHEAST OFF THE CAROLINA COAST MAY STREAM INTO THE SOUTHERN
PORTIONS OF THE REGION /SOUTH OF THE MASS PIKE...BUT MOST LIKELY
CONFINED TO THE SOUTH COAST AND COASTAL PLAIN/.

IF NOT IN ACTUAL TEMPERATURE IT WILL AT LEAST FEEL WARMER WITH
SIGNIFICANTLY LOWER WINDS. BUT STILL TEMPERATURES WILL FALL A GOOD 10
TO 15 DEGREES BELOW NORMAL. USED A BLEND OF THE MET/MAV GUIDANCE AND
LOWERED A FEW DEGREES FOR TEMPERATURES THROUGH THE PERIOD.

SATURDAY NIGHT...THE LOW PRESSURE OFF THE CAROLINA COAST WILL MOVE
NORTHEASTWARD PASSING WELL SOUTH OF NANTUCKET LATE. THE 18Z NAM AND
GFS HAVE THIS LOW PASSING SLIGHTLY MORE TO THE NORTH THAN PREVIOUS MODEL
RUNS. THIS CLOSER PASS MAY BRING SOME SNOW SHOWERS TO NANTUCKET...
INDICATED BY SLIGHT CHANCE POPS LATE SATURDAY NIGHT. WILL HAVE TO
KEEP AN EYE ON FUTURE MODEL RUNS TO DETERMINE WHETHER THESE POPS WILL
HAVE TO BE INCREASED. LOW TEMPERATURES WILL BE SLIGHTLY WARMER WITH A
FEW MORE LOCATIONS ALONG THE SOUTH COAST IN THE DOUBLE DIGITS...BUT
OVERALL ANOTHER CHILLY NIGHT IS IN STORE.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
WHILE MODELS MAY LOOK BENIGN...THIS STILL APPEARS TO BE HAVE
OCCASIONALLY INTERESTING WINTER WEATHER HERE NEXT WEEK.

MUCH BELOW NORMAL COLD EASES A BIT TOWARD THE END OF THE WEEK BUT
EVEN THEN TEMPERATURES SEEM TO ONLY AVERAGE AT OR JUST BELOW NORMAL.

SUN-TUE...FAIR SKIES WITH MAYBE A PASSING FLURRY SUN NIGHT WITH THE
REINFORCING COLD FRONT. TEMPS ON MONDAY COOLED BELOW THE GFS MOS
GUIDANCE.

TUE NIGHT-WED...THERE IS STILL AN EWD MOVING VORT MAX FROM THE OHIO
VALLEY AND AN ATTEMPT AT WEAK OVERRUNNING OF THE COLD AIRMASS IN PLACE
W SOME SORT OF LOW PRES OR PRES FALL CENTER MOVING OUT TO SEA NR 40N.
BLENDED NEW 12Z MOS WITH THE PREV 4 AM FCST. RAISED THE SKYCOVER OF
THE 12Z GFS MOSGUIDE TO REFLECT THE VT MAX. ANYWAY...MAYBE THIS IS
TOO MUCH TO DO ABOUT NOTHING. 12Z/29 GEFS HAD CONSIDERABLE UNCERTAINTY
30N-45N AND 70-75 W.

THU...MODEL CONSENSUS IS DRY HIGH PRES.

FRI...GEFS AND EC SHOWING SOME AGREEMENT REGARDING A SE USA SYSTEM
HEADING NE - LONG WAYS OFF AND LIKE TOMORROW NIGHTS...MAY END UP
A NEAR MISS FOR SNE.

TEMPS AND WINDS THROUGHOUT WERE GENERALLY 12Z/29 MOS BLENDED WITH
THE PREV 4 AM FCST. TEMPS...IN SOME CASES ADDED GREATER NIGHTTIME
COOLING IN THE RADIATIVE AREAS WHERE THE MOS DOES NOT SEEM TO PERFORM
THAT WELL IN THE LONGER TERM.

GUSTS THRU MONDAY WERE 12Z NAM MXG HTS RUN OFF THE KBOX FCST TEMPS
AND THE NAM GUST ALG POWERED FOR DEEPER MIXING. ADDED 3 KTS BEYOND
THAT TO REFLECT STRONGER 12Z/29 GFS AND ECMWF OP RUNS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
TONIGHT...HIGH CONFIDENCE VFR. W-NW WINDS 25-35 KT EARLY...THEN
DIMINISHING.

SATURDAY...HIGH CONFIDENCE VFR WITH INCREASING CONFIDENCE IN MVFR
CIGS HYA-ACK-FMH SATURDAY NIGHT AND MAYBE MVFR VSBY IN NORTHERN
FRINGE STORM SHIELD SNOW OR OCEAN EFFECT SNOW SHOWERS.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...VFR...EXCEPT LINGERING MVFR POSSIBLE IN SNOW SHOWERS HYA-
ACK IN THE MORNING. N WINDS BECOMING NW 15-20KTS DURING MIDDAY.

MONDAY...VFR. NW GUSTS 20-30KTS DURING THE DAY...LESS AT NIGHT.

TUESDAY...MEDIUM CONFIDENCE IN VFR.

TUE NIGHT-WED...LOW CONFIDENCE FOR DEVELOPING MVFR IN SCATTERED SNOW
SHOWERS TUESDAY NIGHT...OTRW VFR CIGS.

&&

.MARINE...
TONIGHT...WEST TO NORTHWEST GALES REMAIN IN EFFECT FOR ALL OF THE
COASTAL WATERS THROUGH THIS EVENING. THEN WINDS DROP FIRST FOR THE
INTERIOR SOUTHERN WATERS THEN ALL THE INTERIOR WATERS BY MORNING.
GALE WARNINGS REFLECT THIS TREND. SMALL CRAFT ADVISORIES WILL BE
NECESSARY AS WINDS START DROPPING BELOW GALE CRITERIA. LIGHT TO
MODERATE FREEZING SPRAY IS LIKELY.

SATURDAY...SMALL CRAFT ADVISORIES FOR WIND AND SEAS WILL LIKELY BE
NECESSARY THROUGH SATURDAY MORNING.  WINDS AND SEAS THEN DIMINISH
THROUGH LATE SATURDAY NIGHT WHEN THEY START TO PICK UP AS THE LOW
PRESSURE MAKES ITS CLOSEST PASS TO SOUTHERN NEW ENGLAND.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...WINDS AT OR JUST BELOW SMALL CRAFT THRESHOLDS. SEAS BELOW 5
FEET.  FREEZING SPRAY AT NIGHT.

MONDAY...WINDS AND SEAS INCREASE TO SMALL CRAFT LEVELS. CHANCE OF
FREEZING SPRAY AT NIGHT.

TUESDAY...WINDS AND SEAS DIMINISH BELOW SMALL CRAFT LEVELS BY
AFTERNOON.

WEDNESDAY...NO SCA EXPECTED. &&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ004>007-
     009>024-026.
     WIND CHILL ADVISORY UNTIL 10 AM EST SATURDAY FOR MAZ002>004-
     008>012.
NH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NHZ012.
RI...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 3 AM EST SATURDAY FOR ANZ230>232-251.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ233>237-256.
     GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ250-254-255.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ004>007-
     009>024-026.
     WIND CHILL ADVISORY UNTIL 10 AM EST SATURDAY FOR MAZ002>004-
     008>012.
NH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NHZ012.
RI...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 3 AM EST SATURDAY FOR ANZ230>232-251.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ233>237-256.
     GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ250-254-255.

&&

SYNOPSIS...DRAG/RLG
NEAR TERM...RLG
SHORT TERM...DRAG/RLG 629P
LONG TERM...DRAG
AVIATION...DRAG/RLG 629P
MARINE...DRAG/RLG 629P
Hazardous weather outlook, Jan 29, 7:22 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
722 PM EST FRI JAN 29 2010

CTZ002>004-MAZ005>007-013>021-023-026-NHZ011-012-015-RIZ001>008-
301200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
722 PM EST FRI JAN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THE COMBINATION OF STRONG WIND AND COLD TEMPERATURES WILL CAUSE WIND
CHILLS OF -10 TO -20 DEGREES TONIGHT. THE COLDEST WIND CHILLS ARE
EXPECTED IN SOUTHERN NEW HAMPSHIRE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002>004-008>012-301200-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
722 PM EST FRI JAN 29 2010

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022-024-301200-
BARNSTABLE MA-NANTUCKET MA-
722 PM EST FRI JAN 29 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THE COMBINATION OF STRONG WIND AND COLD TEMPERATURES WILL CAUSE WIND
CHILLS OF -10 TO -14 DEGREES TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OCEAN EFFECT SNOW SHOWERS MAY AFFECT OUTER CAPE COD SATURDAY NIGHT
AND EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>232-251-301200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
722 PM EST FRI JAN 29 2010

...GALE WARNING IN EFFECT UNTIL 3 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FREEZING SPRAY POSSIBLE SATURDAY MORNING.

FREEZING SPRAY MAY DEVELOP SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ233-234-301200-
VINEYARD SOUND-BUZZARDS BAY-
722 PM EST FRI JAN 29 2010

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL DIMINISH SATURDAY.

FREEZING SPRAY MAY REDEVELOP SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ235>237-256-301200-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
722 PM EST FRI JAN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL DIMINISH SATURDAY.

FREEZING SPRAY MAY REDEVELOP SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254-255-301200-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
722 PM EST FRI JAN 29 2010

...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL DIMINISH SATURDAY.

FREEZING SPRAY MAY REDEVELOP SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 7:17 PM ESTGale WarningBOX5 hr
Jan 29, 7:17 PM ESTSmall Craft AdvisoryBOX17 hr
Jan 30, 3:10 AM ESTGale WarningBOX4 hr
Jan 30, 12:20 PM ESTSmall Craft AdvisoryBOX3 hr
Jan 30, 3:08 PM ESTSmall Craft AdvisoryBOX13 hr

Nearby

Wind Advisories in Massachusetts, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.